Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 233, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 16, 2000, 6:25 PM CDT for Knox County, Nebraska. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 16, 2000, 6:25 PM CDT (23:25 UTC)
- Expired
- Aug 16, 2000, 7:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Knox County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 6:43 PM CDT | Thunderstorm Wind 60 E | Lindy, NE | Possible thunderstorm microburst downed tress south of Lindy. A funnel cloud was also reported in the area. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 16, 4:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -476 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 162327 SVROMA NEC107-170000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 625 PM CDT WED AUG 16 2000 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KNOX COUNTY IN NORTHEAST NEBRASKA * UNTIL 730 PM CDT * AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WIND FROM 5 MILES EAST OF NIOBRARA TO 13 MILES SOUTHWEST OF VERDIGRE...OR FROM 29 MILES WEST OF YANKTON TO 20 MILES EAST OF O'NEILL...MOVING EAST AT 15 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... VERDIGRE AROUND 630 PM CDT BAZILE MILLS...WINNETOON AROUND 650 PM CDT PERSONS IN THE WARNED ARE SHOULD PREPARE FOR DAMAGING WIND GUSTS TO 60 MPH. SOME LARGE HAIL IS ALSO POSSIBLE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR EASTERN NEBRASKA. LAT...LON 4283 9797 4245 9844 4244 9801 4276 9755 SKERRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:00 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Aug 16, 3:00 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 300 PM CDT WED AUG 16 2000 WARM FRONT EXTENDED FROM AN AREA OF LOW PRESSURE OVER NORTHWEST NEBRASKA INTO THE SOUTHEAST CORNER OF THE STATE AT 18Z. COLD FRONT WAS JUST STARTING TO MOVE INTO THE NORTHWEST PART OF THE PANHANDLE. WARM FRONT EXPECTED TO CONTINUE TO LIFT NORTH THIS AFTERNOON AS LOW MOVES EAST TO POSITION NEAR ONL AT 00Z IN LINE WITH MODELS TRACK. NGM APPEARS TO OVERDUE PRECIP AREA AHEAD OF WARM FRONT AND WILL TREND TOWARD ETA/AVN IN ASSOCIATING CHANCE OF PRECIP TO COLD FRONT AS IT MOVES ACROSS AREA TONIGHT INTO THURSDAY MORNING. FRONT SHOULD MOVE FAR ENOUGH SOUTH INTO KANSAS ON THURSDAY TO BRING RAIN CHANCES TO AN END IN THE SOUTHEAST BY AFTERNOON ALTHOUGH SOME CLOUD COVER MAY HANG ON ALONG SOUTHEAST BORDER AREA. COOLER AND DRIER CONDITIONS SPREAD INTO AREA THURSDAY INTO FRIDAY WITH GUIDANCE NUMBERS NOT LOOKING TOO BAD. .OMA...NONE. FOBERT
In the hours before
Special weather statement, Aug 16, 5:10 PM CDT, 1 hour 15 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-170500- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 510 PM CDT WED AUG 16 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... STORM SPOTTER ACTIVATION WILL LIKELY BE NECESSARY TONIGHT IN PORTIONS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. A LOW PRESSURE CENTER IN SOUTH CENTRAL SOUTH DAKOTA HAD A WARM FRONT EXTENDING ACROSS NORTHEAST NEBRASKA INTO NORTHERN MISSOURI...AND A COLD FRONT ACROSS CENTRAL NEBRASKA INTO NORTHEAST COLORADO. THIS AREA OF LOW PRESSURE AND ASSOCIATED FRONTS WILL MOVE EAST ACROSS THE AREA TONIGHT...AND INTERACT WITH AN VERY UNSTABLE AIR MASS...BRINGING THE THREAT OF THUNDERSTORMS. BASED ON THE DEGREE OF INSTABILITY AND ATMOSPHERIC WIND SHEAR...SOME OF THESE STORMS WILL LIKELY BECOME SEVERE AND COULD TURN SUPERCELL IN NATURE. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN RISK...HOWEVER A FEW TORNADOES ARE POSSIBLE THIS EVENING. THE MAIN POTENTIAL FOR SEVERE WEATHER IN NEBRASKA APPEARS TO BE ALONG AND NORTH OF A LINE FROM WILBER THROUGH AUBURN WITH ALL AREAS OF SOUTHWEST IOWA AT RISKQ. GW
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 6:38 PM CDT | Tornado Warning | OAX | Knox | 52 min |
| Aug 16, 6:56 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.